Doctor insights on:
Yes but: Otc acid reducers help reduce the discomfort of gerd. If you are not drastically better after 2 wks or your symptoms worsen during treatment, you need to see a doctor as soon as possible. Some conditions will require long term use of acid reducers but you should be under medical supervision. ...Read moreSee 1 more doctor answer
Is it safe to take medication that has expired? My bottle of zegerid says "do not take after ...." it's past the date, but the bottle is still sealed.
Better not to: It is better not to take expired medication- especially if you are talking about antibiotics- as it may not be effective anymore. Call your doctor and have a new one sent to pharmacy for you. ...Read more
Go ahead: Vitamins have little toxicity and while i'm among the minority of phyiscians who think taking a cheap vitamin-and-mineral supplement is worth the few dollars per year, the glitzy ones you buy online are placebos. Don't make yourself sick taking too much vitamin a or vitamin d or absurdly high doses of vitamin c. Otherwise, go ahead. ...Read more
No, but must dx & rx: Whipples disease is a very rare condition, often found in middle age men, that is also called lipodystrophy. It a bacterial-caused disease that leads to malabsorption of mostly fats and certain sugars into the bloodstream. It will lead to nutritional deficiencies among other problems. Need rx with antibiotics, usually at least a year, herbs and supplements. If left untreated, it can be fatal. ...Read moreSee 1 more doctor answer
Yes, but...: Zegerid is combo of bicarbonate (sodium bicarbonate) of soda which neutralizes acid in a chemical fashion (it is alkaline), and a proton pump inhibitor to decrease production of acid. Disclaimer on label (and all antacid meds): do not use for more than 2 weeks, unless on doctor's advice. Don't want symptom relief for a potentially serious problem, e.g. Ulcer, severe esophagitis or cancer, without knowing what's what. ...Read more
Agree w Dr. McGee: With the Ana Boot Camp Diet would anticipate possible side effects like malnutrition, fatigue, overly rapid weight loss, dizziness, low energy level, loss of large % of muscle mass – including heart muscle, problems with sleep, electrolyte imbalances, cold sensitivity, depression, paranoia etc. It may also be the start of a pattern of unhealthy eating. ...Read moreSee 2 more doctor answers
What happens if i think the worse scenario very often and i feel this is deteriorating my life. How do I stop it and interact more with life?
Anxiety Disorder: Anticipation of worst happening (even if it is exceedingly unlikely) is a symptom of anxiety disorder. This is a distortion of the normal fight or flight response every human is endowed with. Your brain seems to be wired for flight for any environmental stimulus, no matter how trivial. If this is so, see doctor for exam & to formulate a therapeutic plan to include counseling & medication as needed. ...Read moreSee 1 more doctor answer
That depends on: How serious it is and what drugs or medications were taken. Overdoses are often treated initially in an emergency room. The person is monitored and often they have intravenous fluids. If they stopped breathing - a tube can be inserted to assist with breathing. Sometimes they are given charcoal to absorb the drugs and sometimes their stomach is "pumped". They may need to be given medications. ...Read more